MAUDE Adverse Event Report: TERUMO CORPORATION, ASHITAKA CAPIOX FX OXYGENATOR; OXYGENATOR, CARDIOPULMONARY BYPASS

TERUMO CORPORATION, ASHITAKA CAPIOX FX OXYGENATOR; OXYGENATOR, CARDIOPULMONARY BYPASS
Catalog Number CX*FX25RE
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/08/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Implanted date: device was not implanted.Explanted date: device was not explanted.The actual sample has been received for evaluation.Visual inspection confirmed that the lock adapter had come off the male connector of the sampling system.Magnifying inspection of the actual sample did not find any visible anomaly, including deformity, in the male connector or in the lock adapter.The outer diameter of the rib of the male connector and the inner diameter of the lock adapter were measured.Compared to a current product sample, no difference was observed in the measured values.The surface of the male connector was subjected to elemental analysis by sem-edx (scanning electron microscope / energy dispersive x-ray spectroscopy).The result showed the presence of si, which is likely to be derived from the silicone applied to the switch cocks of the three-way stopcock to improve the lubricity of them in the manufacturing process.Simulation test: silicone was applied to a male connector of a factory-retained sampling system, a female connector was attached to it, and then a lock adapter was tightened up.As a result, the lock adapter came off the mal connector.Product structure: our sampling system is designed so that the internal step of the lock adapter is hooked on the male connector's ribs to prevent loosening when the female luer is connected.Therefore, if the internal step completely overcomes the ribs for some reason, the mating may come off.A review of the device history record and product-release judgement record of the involved product code/lot# combination was conducted with no findings.Ifu states: do not use if the package or device is damaged (e.G.Cracked) or any of the port caps are off.Based on the provided information and investigation results, there is no definitive evidence that this event was related to a device defect or malfunction.It is likely that the silicon, which is applied to the switch cocks of the sampling system to improve the lubricity, was transferred to the male connector part due to some factors; therefore, it was likely that the lock adapter came off when it was re-tightened.However, from the available information including the state of the actual sample, it could not be determined when silicone was transferred to the male connector.The exact cause of the reported event cannot be definitively determined based on the available information.(b)(4).
 
Event or Problem Description
The user facility reported that the capiox device was used pre-treatment.The connector of sample line can't fixed, easy to dis-connect during the priming.The user changed whole oxygenator by new one.The patient was not harmed.The procedure outcome was not reported.

Brand Name
CAPIOX FX OXYGENATOR
Common Device Name
OXYGENATOR, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
TERUMO CORPORATION, ASHITAKA
150 maimaigi-cho
fujinomiya city, 418
JA  418
MDR Report Key12561735
Report Number9681834-2021-00166
Device Sequence Number1375649
Product Code DTZ
UDI-Device Identifier04987350701022
UDI-Public04987350701022
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
K071494
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 10/01/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2024
Device Catalogue NumberCX*FX25RE
Device Lot Number210210
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/21/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/08/2021
Initial Report FDA Received Date10/01/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1